Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 91, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 18, 2001, 3:45 PM CDT for Holmes County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2001, 3:45 PM CDT (20:45 UTC)
- Expired
- Aug 18, 2001, 4:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Holmes County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2685 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
610 WUUS52 KTAE 182046 SVRTLH FLC059-182115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 345 PM CDT SAT AUG 18 2001 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOLMES COUNTY IN FLORIDA * UNTIL 415 PM CDT... * AT 345 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS ABOUT 13 MILES WEST OF BONIFAY...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PITTMAN BY 350 PM CDT... MILLER CROSSROADS BY 355 PM CDT... ARDS CROSSROADS BY 400 PM CDT... HOLLAND CROSSROADS BY 405 PM CDT... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. .END 48-TURNAGE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 1:40 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 18, 1:40 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 240 PM EDT SAT AUG 18 2001 AT 18Z...SHOWERS AND THUNDERSTORMS BECOMING MORE ACTIVE OVER THE FLORIDA ZONES WITH VERY LITTLE ACTIVITY NORTH OF THE FLORIDA BORDER. VERY MUGGY OUT WITH METARS SHOWING DEW POINTS IN THE MID TO UPPER 70S. ALBANY CURRENTLY HAS A TEMP/DEW POINT OF 90/77 MAKING IT FEEL LIKE 103 DEGREES. THE AIRMASS IS VERY MOIST AND UNSTABLE AND FEEL IT IS ONLY A MATTER OF TIME BEFORE WE SEE THUNDERSTORMS FIRE ACROSS OUR SE AL AND GA ZONES. MODELS: IN THE UPPER LEVELS...SHORT WAVE ROTATES AROUND THE GREAT LAKES REGION WITH A DEEPENING TROUGH SWINGING INTO THE SOUTHEASTERN STATES THROUGH THE SHORT TERM PERIOD. THIS WILL SEND A COLD FRONT TOWARD THE CWA BY 12Z MON AND NOW APPEARS WILL NOT PUSH THROUGH UNTIL OVERNIGHT MONDAY/TUESDAY MORNING. THE NGM AND AVN ARE IN PRETTY GOOD AGREEMENT ON THE MOISTURE FIELDS AND PLACING FRONT ACROSS THE CENTRAL CAROLINAS SOUTHWEST THROUGH SOUTH CENTRAL ALABAMA MONDAY MORNING. THE ETA ON THE OTHER HAND SHOWS THE FRONT LAGGING BEHIND OVER NORTHERN GEORGIA AND ALABAMA WITH BENIGN MOISTURE FIELDS. BY 00Z TUESDAY...THE AVN SHOWS THE FRONT A LITTLE FURTHER SOUTH BUT STILL STAYING NORTH OF THE FA. HOWEVER...SOME MID AND UPPER DRYING DOES ENTER AT LEAST OUR NORTHERN GA AND SE AL ZONES MONDAY AFTERNOON AND EVENING. THE 1000-700MB MEAN FLOW WILL CONTINUE TO BE WEST TO SOUTHWEST 10 TO 15 KNOTS THE NEXT TWO DAYS. FOR OUR SEA BREEZE CLIMATOLOGY...THIS WOULD SUPPORT CHANCE POPS THROUGHOUT OUR ZONES AND MODEL POPS SUPPORT THIS. FORECAST AVN/NGM SOUNDINGS SHOW PW NEAR OR OVER 2.00 INCHES THROUGH MONDAY EVENING ACROSS THE EASTERN ZONES WITH PW DROPPING DROPPING TO AROUND 1.4 TO 1.6 AT DHN AND ABY RESPECTFULLY. WILL TAPER POPS DOWN SLIGHTLY FOR SE AL AND A PORTION OF GA FOR MONDAY. WILL USE MAV/FWC AVERAGE FOR TEMPERATURES. MARINE: WINDS SHOULD REMAIN OUT THE WEST TO SOUTHWEST THROUGH THE SHORT PERIOD AT 15 KNOTS OR LESS WITH SEAS IN THE 1 TO 3 FOOT RANGE. BEYOND MONDAY THE FORECAST IS VERY UNCERTAIN DUE TO THE POSSIBILITY OF CHANTAL ENTERING THE EASTERN GULF. THE AVN AND MRF SHOW THE SYSTEM MOVING THROUGH THE YUKATAN CHANNEL TUESDAY MORNING AND THEN TAKING ON A NORTH TO NORTHWEST COURSE TOWARD NEW ORLEANS. WILL SHOW WINDS VEERING AROUND TO THE EAST THEN SOUTHEAST IN THE EXTENDED PERIOD BUT KEEP WINDS AND SEAS DOWN AT THIS TIME. EXTENDED: THE AVN SHOWS THE FRONT PUSHING THROUGH ALL BUT OUR EASTERN BIG BEND ZONES BY TUESDAY EVENING WITH SIGNIFICANT MID AND UPPER LAYER DRYING BEHIND THE FRONT. ALSO AT THIS TIME...THE AVN PLACES CHANTAL IN THE SOUTHEASTERN GULF (SOUTH OF PENSACOLA AND WEST OF NAPLES). HOWEVER...THE OFFICIAL NHC 72H FORECAST POSITION IS FURTHER SOUTH AND WITH A WNW HEADING. THUS..FOR NOW WILL LEAVE EXTENDED PACKAGE WORDING THE SAME. PRELIMINARY NUMBERS: TLH 074/091 074/091 3535 PFN 078/088 077/088 3535 DHN 074/090 073/089 3534 ABY 074/091 073/090 3534 VLD 075/092 074/092 3535 .TLH... AL...NONE. GA...NONE. FL...NONE. BARRY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 2:57 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 33 min |
| Aug 18, 3:39 PM CDT | Severe Thunderstorm Warning | TAE | Washington | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.